advertisement
Question
Posted by: Wendy | 2008/10/19

Depression/Anxiety

I have been put on Aropax and Espiride by my GP for my depression/anxiety. I have not started them as yet, since I have heard negative things about Aropax and that it is now banned in the USA, UK and New Zealand and that the company Glaxo Smith Kline are being sued for with holding information that the drug can cause some people to become suicidal.
What is the Espiride (I was given this generic by my pharmacist) for and what are the side effects of this drug?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I haven't heard anything about Arpoax being banned in any country, and although I heard that GSK were being criticised somewhere for not revealing all information about some of its risks, the issue of possible increase in suicidality is highly complex and far from clear. People with depresseion are, obviously, at a higher risk of suicide atempts than the general population. And there's also the fact that very deeply depressed people may be profoundly suicidal, but without the energy to attempt it or even mention it, until any effective treatment for their depression has begun to produce enough of an improvement for them to regain the energy and volition before they have los the urge.
Espiride and Eglonyl are the identical drug, chemical name Sulpiride. They are NOT, repeat NOT, antidepressants, but less well trained SA GP's fondly think so. They are usually used to promote milk production in new mothers ( where this might be considered needed ) as lactation is a common side-effect of this drug --- which indeed, may be a nuisance if they are used for some other reason and you are NOT wanting to breast-feed anyone !

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: sunflower | 2008/10/21

Please see a psychiatrist! Doctors do not know anything about antidepressants.

Reply to sunflower
Posted by: Wendy | 2008/10/21

Thank you for your advice... I am really confused now as to why my doc would prescribe Espiride for me......I am certainly NOT breastfeeding! Think I am going to give her a call. She did mention something about using it for anxiety? I am definitely not going to take it now....

Reply to Wendy
Posted by: Mandy | 2008/10/20

Hi Wendy

I would not recommend Aropax. I had palpitations, unstability all the time. I think I feldt better not taking them at all.

Not good stuff at all

Reply to Mandy

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement